Louisiana, 2025

Damaging Wind in Louisiana, August 19, 2025

August 19, 2025 · NWS JAN · 1 event in 1 county or zone

Scattered strong to severe thunderstorms developed across portions of northeast Louisiana during the afternoon hours of August 19th. Isolated damaging wind gusts occurred with the strongest of storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Scattered strong to severe thunderstorms developed across portions of northeast Louisiana during the afternoon hours of August 19th. Isolated damaging wind gusts occurred with the strongest of storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 19, 8:33 PM CST, 32 minutes earlier.

Area forecast discussion, Aug 19, 8:33 PM CST, 32 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
933 PM CDT Tue Aug 19 2025

...New MESOSCALE UPDATE...

.MESOSCALE UPDATE...
Issued at 933 PM CDT Tue Aug 19 2025

Intense deep convection developed early this evening over the
upper ArkLaMiss Delta region in association with a boundary
pushing south into what is a very moist and unstable airmass. A
severe microburst resulted in the Greenville area where a good
bit of tree damage is being reported in addition the 51 kt gust
observed at GLH. Storms will continue for the remainder of the
evening as the boundary continues to push south, but less unstable
airmass farther south will not be as conducive to maintaining any
sort of strong/severe threat and expect there to be a diminishing
trend by the time we approach midnight.

Looking ahead to tomorrow, the same boundary will help to support
additional convective coverage with daytime heating, and this will
likely support another round of strong to severe storm potential
for locations roughly along/southeast of the Natchez Trace
Corridor. With high res guidance showing strong wind gust
potential, this may be a case for messaging a marginal severe
risk and we'll be assessing that further tonight. Otherwise, the
heat advisory for tomorrow will continue. /EC/

&&

.DISCUSSION...
Issued at 102 PM CDT Tue Aug 19 2025

Tonight and Wednesday: The local radars were quieter early this
afternoon than they were at the same time Monday afternoon. Isolated
to scattered showers and thunderstorms are still expected across the
central and southern portions of the CWA this afternoon into early
evening. Although the storms are not expected to be as potent as the
Monday storms, a strong storm or two with gusty winds will be
possible. Heat and high humidity are the main threats this afternoon
leading to an Extreme Heat Warning in the west and a Heat Advisory
in the east until 8PM CDT.

Otherwise, the recent oppressive heat wave is expected to have
peaked today and less oppressive conditions are expected Wednesday.
As the large 598dam high becomes centered over the Four Corners
region lower heights and shortwave troughing will develop over our
region. This shortwave troughing from the north will also be
supporting a weak cold front. The cold front will remain to our
northwest Wednesday but help increase the chance for rain and
associated cloud cover over our CWA. This should help hold
temperatures down and result in lower heat indices. The peak heat
index values should rise above 105F for several hours before
convection kicks in and leads to rain-cooled temperatures. A Heat
Advisory has been issued for most of our CWA Wednesday. /22/

Thursday Onwards...

Little will change over the next week, as high pressure remains
anchored over the region. Isolated afternoon and early evening
showers/thunderstorms are expected every day. All indications at
this time point to non-severe characteristics for this convection
but there is still a chance for damaging winds should a cell or two
overachieve. A weak trough and an associated front will rotate
around the upper level ridge Thursday/Friday which will help
moderate our temperatures back down into the 90s, allowing for a
relief from our 105+ heat indices across the area. Upper level
troughing will continue over the area into the weekend, bringing
cooler temperatures and a slight increase in afternoon storm
coverage; with the greatest coverage along and south of I-20.

Over the weekend another front will push into the area from the
north. This will allow for marginal drying and an attendant drop in
precipitation both in coverage and intensity. That being said we
should see a continued drop in temps next week with highs in the
high 80s and lows in the 60s./OAJ/

&&

.AVIATION...
(00Z TAFS)
Issued at 647 PM CDT Tue Aug 19 2025

VFR conditions will prevail for the most part, but there is a
fairly strong convective signal for Wednesday with the potential
for semi-organized storms Wednesday afternoon, and have included
this in the TAFs for northern/central sites. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       75  98  73  94 /  10  50  30  50
Meridian      74  96  73  92 /   0  40  30  50
Vicksburg     75  96  73  94 /  30  50  40  40
Hattiesburg   74  99  75  95 /   0  30  20  60
Natchez       73  96  73  92 /  10  40  30  60
Greenville    75  97  73  94 /  50  50  30  20
Greenwood     75  98  73  94 /  30  60  30  20

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory from 10 AM to 8 PM CDT Wednesday for MSZ018-019-
     025>037-040>043-047>049-053>055-059>066-072>074.

LA...Heat Advisory from 10 AM to 8 PM CDT Wednesday for LAZ007>009-
     015-016-023>026.

AR...Heat Advisory from 10 AM to 8 PM CDT Wednesday for ARZ074-075.

&&

/

In the hours before

Special weather statement, Aug 19, 7:29 PM CST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
829 PM CDT Tue Aug 19 2025

ARZ074-075-LAZ007>009-MSZ018-019-034-040-200230-
Chicot AR-Ashley AR-Morehouse LA-East Carroll LA-West Carroll LA-
Washington MS-Sunflower MS-Bolivar MS-Issaquena MS-
829 PM CDT Tue Aug 19 2025

...A STRONG THUNDERSTORM WILL IMPACT CHICOT AND SOUTHEASTERN ASHLEY
COUNTIES...NORTHEASTERN MOREHOUSE...NORTHEASTERN EAST CARROLL AND
NORTHEASTERN WEST CARROLL PARISHES...SUNFLOWER...WASHINGTON...
NORTHWESTERN ISSAQUENA AND BOLIVAR COUNTIES THROUGH 930 PM CDT...

At 829 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wayside, or near Greenville, moving southwest at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Wayside and Avon around 835 PM CDT.
  Chicot Junction around 905 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3412 9066 3399 9066 3391 9045 3336 9047
      3326 9073 3317 9068 3310 9092 3296 9091
      3271 9119 3301 9172 3352 9130 3360 9113
      3370 9115 3368 9103 3370 9111 3371 9113
      3372 9114 3378 9099 3382 9105 3412 9079
TIME...MOT...LOC 0129Z 031DEG 15KT 3330 9103

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

86
Local storm report, Aug 19, 7:49 PM CST, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
849 PM CDT Tue Aug 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     Tstm Wnd Gst     Greenville              33.41N 91.06W
08/19/2025  M59 MPH          Washington         MS   ASOS

            Greenville ASOS site measured a 59 mph gust.

&&

CR
Local storm report, Aug 19, 8:30 PM CST, 35 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
930 PM CDT Tue Aug 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     Tstm Wnd Dmg     Greenville              33.41N 91.06W
08/19/2025                   Washington         MS   Law Enforcement

            Law enforcement reported multiple trees down
            within the city limits.

&&

CR
Special weather statement, Aug 19, 8:42 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
942 PM CDT Tue Aug 19 2025

ARZ074-075-LAZ007>009-015-023-MSZ034-040-200345-
Chicot AR-Ashley AR-Richland LA-Morehouse LA-East Carroll LA-
West Carroll LA-Franklin LA-Washington MS-Issaquena MS-
942 PM CDT Tue Aug 19 2025

...A STRONG THUNDERSTORM WILL IMPACT CHICOT AND SOUTHEASTERN ASHLEY
COUNTIES...EASTERN MOREHOUSE...EAST CARROLL...NORTHEASTERN
RICHLAND...WEST CARROLL AND NORTHEASTERN FRANKLIN PARISHES...WESTERN
WASHINGTON AND NORTHWESTERN ISSAQUENA COUNTIES THROUGH 1045 PM CDT...

At 941 PM CDT, Doppler radar was tracking a strong thunderstorm near
Greenville, moving southwest at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Greenville and Lake Village around 945 PM CDT.
  Chicot Junction around 1000 PM CDT.
  Eudora around 1015 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3289 9174 3354 9124 3353 9083 3254 9130
      3253 9147 3240 9149 3236 9145 3233 9148
      3236 9149 3234 9150 3253 9179
TIME...MOT...LOC 0241Z 023DEG 15KT 3337 9115

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

86

The radar

The Jackson/Brandon,MS radar (KDGX), 160 km away, was scanning. The volume nearest the first event began at 03:02 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Richland

When
August 19, 9:05 PM CST to 9:15 PM CST
Where
Richland County, 1.75 mi E of Bee Bayou
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.480, -91.670

Several trees were blown down in Bee Bayou and Ravyille. A utility pole was broken near Jaggers Lane and Wade Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2025Every state in 2025This day in weather historyWarnings in Louisiana, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1292674.